Capecitabine (Xeloda) side effects: how do you manage them?
Has anyone taken Xeloda following chemo, surgery and radiation? I have/had Invasive ductal carcinoma triple negative. My oncologist wants me to take 6 months on Xeloda.I have vision loss from the earlier chemo and lost 25 pounds. I am apprehensive as to what Xeloda will do
Interested in more discussions like this? Go to the Breast Cancer Support Group.
Thank you very much for combining! My palms and the bottoms of my feet have a red rash that can be painful. It makes walking difficult at times. There are times in the cycle of taking them that it is painful to put my hands in water and to hold a fork or knife.
I have been on xeloda for three years. After I take my pills, I first soak my feet in cold water for 15 minutes, then use the urea cream and sit with my feet on a foot rest. I drink lots (50-70 oz.) of water after each dose of xeloda. I wear cotton socks to keep my feet cool indoors, and Adidas when I go out. I ride a bike whenever possible. I take 4 mg zofran tabs three times a day for nausea. Hope this helps. It is a challenging treatment.
I was unable to take capcetaine. It was making me very thin, loss of appetite. Quality of life decreased so i was taken off of it and put on arimidex.
I have MBC to bone, and now to liver. Ibrance and Afinitor have both stopped working (immunotherapies) and I was started on oral chemo pill Xeloda. Full dose of 2000mg twice daily caused hand/foot syndrome (redness, pain, but no blistering) and mouth sores. It’s a 2week on, one week off regime. I took a break and am now on the same regime but at 1500mg twice daily. Would like to hear suggestions for mitigating side effects. Thanks.
You might also get helpful tips from this related discussion:
– Mouth sores from chemo https://connect.mayoclinic.org/discussion/mouth-sores-from-chemo/
@jackiestack has some great ideas with the cold water and urea cream. I second the hydration, get the chemo in and back out as quickly as possible. I replaced the cold water with an ice pack. Also the mouthwash made up at the compounding pharmacy was amazing at soothing the mouth ulcers. @adanab Have you tried any of these things?
I had to go to a lower dose, one week on/one week off to lessen my hand foot syndrome. Calendula, spa socks and gloves, and all the ointments I'd used for radiation helped keep the cracking sort of to a minimum. Started to loose my toenails by the end, but I was only on it for a year. (Not MBC, just agressive S3 TNBC).
Hi. Thanks for responding. Could you tell me what dose you were taking? Sounds like you’re no longer on it? It’s good to know that one week on is an option if it gets too tough,
Hi Chris – thanks. How do I get to @jackiestack’s post?
It is on the top of this page, just scroll up, and you will find it. 🤓